Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 2
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Duval, Dominique 2013. Deduction as Reduction, from a Categorical Point of View. Logica Universalis, Vol. 7, Issue. 3, p. 275.

    Dumas, Jean-Guillaume Duval, Dominique Fousse, Laurent and Reynaud, Jean-Claude 2012. Decorated proofs for computational effects: States. Electronic Proceedings in Theoretical Computer Science, Vol. 93, p. 45.

  • Mathematical Structures in Computer Science, Volume 22, Issue 4
  • August 2012, pp. 719-722

A duality between exceptions and states

  • DOI:
  • Published online: 08 May 2012

In this short note we study the semantics of two basic computational effects, exceptions and states, from a new point of view. In the handling of exceptions we dissociate the control from the elementary operation that recovers from the exception. In this way it becomes apparent that there is a duality, in the categorical sense, between exceptions and states.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

P. B. Levy (2006) Monads and adjunctions for global exceptions. MFPS 2006. Electronic Notes in Theoretical Computer Science 158 261287.

E. Moggi (1991) Notions of Computation and Monads. Information and Computation 93 (1) 5592.

G. D. Plotkin and J. Power (2002) Notions of Computation Determine Monads. FoSSaCS 2002. Springer-Verlag Lecture Notes in Computer Science 2303 342356.

G. D. Plotkin and M. Pretnar (2009) Handlers of Algebraic Effects. ESOP 2009. Springer-Verlag Lecture Notes in Computer Science 5502 8094.

L. Schröder and T. Mossakowski (2004) Generic Exception Handling and the Java Monad. AMAST 2004. Springer-Verlag Lecture Notes in Computer Science 3116 443459.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Structures in Computer Science
  • ISSN: 0960-1295
  • EISSN: 1469-8072
  • URL: /core/journals/mathematical-structures-in-computer-science
Please enter your name
Please enter a valid email address
Who would you like to send this to? *